MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTACER BIOLOX DELTA FEMORAL BALL HEAD; MECTACER MECTACER HEAD BIOLOX DELTA DIA.36 12/14-M

MEDACTA INTERNATIONAL SA MECTACER BIOLOX DELTA FEMORAL BALL HEAD; MECTACER MECTACER HEAD BIOLOX DELTA DIA.36 12/14-M
Model Number 01.29.209
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medacta clinical affairs manager: a revision surgery was performed approximately one year after the implantation of a tha.The reported reason for the revision was inadequate osseointegration secondary to a chronic infection.This diagnosis was made by the surgeon based on scintigraphic findings.The available x-ray images confirm prosthetic loosening, particularly on the femoral stem side, evidenced by radiolucent lines and signs of bone remodeling.Late periprosthetic infection is a well-documented potential complication following surgery and is described and quantified in the scientific literature.Based on the information currently available, there is no indication that the failure is related to a defect or malfunction of the implanted devices.Batch review performed on 29 july 2025: ball heads: mectacer 01.29.209 mectacer head biolox delta dia.36 12/14-m (k112115) lot.2403638: (b)(4) items manufactured and released on 27 feb 2024.Expiration date: 11-feb-2029.No anomalies were found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Cup: versafitcup cc 01.26.45.0050 versafutcup cc trio (k103352) lot.2344673: (b)(4) items manufactured and released on 09 jan 2024.Expiration date: 16-dec-2028.No anomalies were found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Stem: amistem p 01.18.403 amistem-p std.Size 3 (k173794) lot.2346809: (b)(4) items manufactured and released on 21 march 2024.Expiration date: 04-mar-2029.No anomalies were found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Not registered in the usa liner: versafitcup cc trio 01.29.413 ceramic liner e head 36 lot.2346031: (b)(4) items manufactured and released on 21 dec 2023.Expiration date: 04-dec-2028.No anomalies were found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Infection is a known possible complication of any surgery.Although no root cause can be established, there is no indication that any issue with the device may have caused or contributed to the event, and the document review does not indicate any potential manufacturing related cause.
 
Event or Problem Description
At about 1 year and 2 months after the primary surgery, the patient presented with healing issues.A scintigraphy revealed a defect in the osseointegration of the femoral pivot.The surgeon decided to replace the prosthesis, considering the case to be a chronic infection, confirmed by the samples.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d department/ visual inspection performed on 26 august 2025.The shell appeared without any visible defect that could be related to the event.Some fibrotic tissue was present on the dome and on the macrostructures, probably indicating good osseointegration.The liner and head were intact, without any sign of damage, but only few signs of usage and related to implant removal; finally, a good articulation remains between the two components.From the visual inspection, it is not possible to determine the route cause of the event.Updated fields: h11.

Brand Name
MECTACER BIOLOX DELTA FEMORAL BALL HEAD
Common Device Name
MECTACER MECTACER HEAD BIOLOX DELTA DIA.36 12/14-M
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22737159
Report Number3005180920-2025-00767
Device Sequence Number15258436
Product Code LZO
UDI-Device Identifier07630030809200
UDI-Public07630030809200
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K112115
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01.29.209
Device Lot Number2403638
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient Weight68 KG
Patient EthnicityNon Hispanic
Patient RaceWhite